MAUDE Adverse Event Report: SHARPS COMPLIANCE, INC. SHARPS COMPLIANCE, INC.; SHARPS CONTAINER

SHARPS COMPLIANCE, INC. SHARPS COMPLIANCE, INC.; SHARPS CONTAINER
Model Number 100015
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 06/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sharps product packaging facility, located at (b)(4) does not allow for contaminants in product packaging areas.Containers are wrapped in plastic from the supplier, until they reach the product packaging area.Containers are then inspected for an absorbent pad, and to make sure there are no contaminants immediately prior to being placed into a 4 mil plastic bag and then into corrugate packaging.Packaged product is palletized and moved to a finished good location until needed for shipping.Product packaging is supervised by a line leader and numerous line workers.At no point following product packaging is the 4 mil plastic bag opened until reaching the customer or distributor.At no point in the product packaging process is there a potential for contaminants to be placed into sharps containers.Sharps does not treat used containers/systems at their product packaging facility.All sharps containers are puncture resistant, not puncture proof.Product labeling on the container states "containers are puncture resistant, not necessarily puncture proof", and instructions for use state "do not overfill (fill line is noted on container label).Lid must fit down tightly." based on review of previous needle protruding from container reports it is usually the container being overfilled that leads to needle protrusions.
 
Event or Problem Description
On (b)(6) 2016 at 4: pm - (b)(6) from (b)(6) called (b)(4) at sharps compliance, inc., customer support and stated 3-gallon replacement return box received and it included a 1 quart sharps container manifest (b)(4).She also stated that she was stuck by a needle that protruded through the 1-quart container.On (b)(4) 2016 at 4:15 pm - (b)(4) contacted (b)(4) of quality at sharps compliance, inc., (b)(4) instructed (b)(4) to contact (b)(6) at (b)(6) and explain the following: (b)(6) should seek medical attention and inform (b)(6)'s safety officer of this incident.Sharps to ship a larger containment system to retrieve the suspected container for further investigation.Upon receipt of returned container, sharps will investigate and the results of that investigation will be reported to (b)(6).On (b)(4) 2016 - review of sharps environmental services treatment records show that the system in question was returned directly to sharps environmental services (b)(4), (treatment facility) and treated on (b)(4) 2016, instead of being returned to sharps compliance for inspection in the provided, postage prepaid 20-gallon return system.No further inspection possible.On (b)(6) 2016 about 11:10 - (b)(6) returned contacted mr.(b)(4) (from phone # (b)(6)) and explained the following: while attempting to place the 1 quart container inside the 3 gallon mailback box she was stuck by a needle protruding "thru" the container and she was able to seek medical help.The needle stuck her right hand index finger.(b)(6) also explained that her position is (b)(6) and stated "i am not familiar the containers or how to ship back".

Brand Name
SHARPS COMPLIANCE, INC.
Common Device Name
SHARPS CONTAINER
Manufacturer (Section D)
SHARPS COMPLIANCE, INC.
2730 reed rd.
suite 200
houston TX 77051
MDR Report Key8032235
Report Number3007508552-2016-00001
Device Sequence Number16510212
Product Code FMI
UDI-Device Identifier00634188000905
UDI-Public00634188000905
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K945275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number100015
Device Catalogue Number100015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2016
Initial Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;